Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The semiclassical structure of low-energy states in the presence of a magnetic field


Authors: David Borthwick and Alejandro Uribe
Journal: Trans. Amer. Math. Soc. 359 (2007), 1875-1888
MSC (2000): Primary 81Q20; Secondary 81S10
DOI: https://doi.org/10.1090/S0002-9947-06-04197-3
Published electronically: November 22, 2006
MathSciNet review: 2272153
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a compact Riemannian manifold with a Hermitian line bundle whose curvature is non-degenerate. The Laplacian acting on high tensor powers (the semiclassical regime) of the bundle exhibits a cluster of low-energy states. We demonstrate that the orthogonal projectors onto these states are the Fourier components of an operator with the structure of the Szegö projector, i.e. a Fourier integral operator of Hermite type. This result yields semiclassical asymptotics for the low-energy eigenstates.


References [Enhancements On Off] (What's this?)

  • 1. M. Bordemann, E. Meinrenken, M. Schlichenmaier, Toeplitz quantization of Kähler manifolds and $ gl(N)$, $ N\to\infty$ limits, Comm. Math. Phys. 165 (1994), 281-296. MR 1301849 (96f:58067)
  • 2. D. Borthwick, T. Paul and A. Uribe, Legendrian distributions with applications to relative Poincaré series, Invent. Math. 122 (1995), 359-402. MR 1358981 (97a:58188)
  • 3. D. Borthwick, T. Paul and A. Uribe, Semi-classical spectral estimates for Toeplitz operators, Anal. Inst. Fourier 48 (1998), 1189-1229. MR 1656013 (2000c:58048)
  • 4. D. Borthwick and A. Uribe, Almost-Complex Structures and Geometric Quantization, Math. Res. Lett. 3 (1996), 845-861. MR 1426541 (98e:58084)
  • 5. D. Borthwick and A. Uribe, Nearly Kählerian embeddings of symplectic manifolds, Asian J. Math. 4 (2000), 599-620. MR 1796696 (2001m:53166)
  • 6. L. Boutet de Monvel and V. Guillemin. The spectral theory of Toeplitz operators, Annals of Mathematics Studies No. 99, Princeton University Press, Princeton, N.J., 1981. MR 0620794 (85j:58141)
  • 7. L. Boutet de Monvel and J. Sjöstrand, Sur la singularité des noyaux de Bergmann et de Szegö, Asterisque 34-35 (1976), 123-164. MR 0590106 (58:28684)
  • 8. S. Donaldson, Symplectic submanifolds and almost complex geometry, J. Diff. Geom. 44 (1996), 666-705. MR 1438190 (98h:53045)
  • 9. V. Guillemin. Symplectic spinors and partial differential equations. Coll. Inst. CNRS n. 237, Géométrie Symplectique et Physique Mathématique, 217-252. MR 0461591 (57:1576)
  • 10. V. Guillemin and A. Uribe, The Laplace operator on the $ n$-th tensor power of a line bundle: eigenvalues which are uniformly bounded in $ n$, Asymptotic Analysis 1 (1988), 105-113. MR 0950009 (90a:58180)
  • 11. X. Ma and G. Marinescu, The spin-c Dirac operator on high tensor powers of a line bundle. Math. Zeitschrift 240 (2002), 651-664. MR 1924025 (2003h:58043)
  • 12. X. Ma and G. Marinescu, Generalized Bergman kernels on symplectic manifolds, C. R. Math. Acad. Sci. Paris 339 (2004), 493-498. MR 2099548 (2005k:58065)
  • 13. B. Shiffman and S. Zelditch, Asymptotics of almost holomorphic sections of ample line bundles on symplectic manifolds. J. Reine Angew. Math. 544 (2002), 181-222. MR 1887895 (2002m:58043)
  • 14. M. Shubin, Pseudodifferential Operators and Spectral Theory, Springer, 1987. MR 0883081 (88c:47105)
  • 15. F. Trèves, Introduction to pseudodifferential and Fourier integral operators, Vol. 2. Plenum Press, N.Y., 1982. MR 0597145 (82i:58068)
  • 16. S. Zelditch, Szegö kernels and a theorem of Tian, Internat. Math. Res. Notices 6 (1998), 317-331. MR 1616718 (99g:32055)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 81Q20, 81S10

Retrieve articles in all journals with MSC (2000): 81Q20, 81S10


Additional Information

David Borthwick
Affiliation: Department of Mathematics and Computer Science, Emory University, Atlanta, Georgia 30322
Email: davidb@math.emory.edu

Alejandro Uribe
Affiliation: Department of Mathematics, University of Michigan, Ann Arbor, Michigan 48109
Email: uribe@math.lsa.umich.edu

DOI: https://doi.org/10.1090/S0002-9947-06-04197-3
Received by editor(s): February 15, 2005
Published electronically: November 22, 2006
Additional Notes: The first author was supported in part by NSF grant DMS-0204985.
The second author was supported in part by NSF grant DMS-0070690.
Article copyright: © Copyright 2006 American Mathematical Society

American Mathematical Society